MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 SINGLE DRESSING 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 SINGLE DRESSING 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022012
Medical Device Problem Codes Leak/Splash (1354); Biocompatibility (2886)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Urticaria (2278); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during npwt, patient experienced itching and blisters using the pico 7 single dressing 10cm x 20cm.This adverse event was addressed with round-the-clock maximum doses of iv and oral antihistamines (for the allergic reaction), plus pain medication (including norco) which allowed to patient to tolerate it at the time.Patient used a second pico, threae-days post hospital discharge.She hoped to control any recurrence at home using oral antihistamines (atarax, zyrtec, and benadryl) and topical benadryl cream.Upon arrival to home, patient took atarax with minimal relief and then, 25 mg of benadryl which led to complete sedation.Although, patient woke up due to continued pump cycling; the seal broke from raised hives/welts and the pump indicator changed to orange (leak detected) as consequence she took additional 50mg of benadryl.At this stage, patient was experiencing insane, unbearable itching; and the skin under the adhesive was inflamed and blistered.Atarax provided no relief after 45 minutes.After this, husband's patient removed the dressing and applied benadryl cream liberally with no significant relief.Then, they attempted to salvage the dressing by applying skin-prep wipes box 50 01 for skin protection, however, the reaction was far too severe to proceed.Then, 24 hours post-removal, the severe reaction remained active.Patient applied uni-solve wipes bx 50 adh rem, which provided some relief from adhesive remnants, though itching and hives persisted.After this, six days later, rash and persistent itching continued, tough improved.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4) additional information: d10: concomitant medical products and therapy dates, h6: health effect - clinical code and health effect - impact code, type of investigation and investigation findings.H11:given the nature of the alleged incident, the product, could not be returned for evaluation; however, the provided images were reviewed and revealed that the skin, were the dressing was applied, had blisters around the wound.The clinical/medical investigation concluded that, based on the information provided, this adverse event was likely caused by, repeated allergic skin reaction to the pico npwt adhesive, characterized by rapid onset, blistering, urticaria, welts, device seal failure, and prolonged symptoms persisting days after removal despite maximal antihistamine therapy.A procedural variance related to lack of allergy screening or product compatibility assessment prior to use may have contributed to the event.Concomitant medications included oral hydroxyzine, cetirizine, and diphenhydramine, plus topical diphenhydramine; symptom relief was minimal, with significant sedation after 50 mg diphenhydramine the evening of application and an additional 50 mg overnight taken for worsening pruritus and a device leak alarm.Because this patient has a known, repeated allergy to medical adhesives, using similar adhesive products again is likely to cause the same severe reaction and should be avoided.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed product.A review of the instructions for use documents for pico 7, in precautions section, reveals that if pain, reddening, odour, sensitization or a sudden change in the volume or colour of wound fluid occurs during use, the healthcare professional should be contacted.Also in the troubleshooting section, if the leak indicator flashes, it advices to smooth down the dressing and strips to remove any creases, and press the orange button to restart therapy.If the air leak remains, the orange ¿leak¿ indicator will flash again after approximately 60 seconds, it recommends to ensure that the tube connectors have been twisted together securely.A review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that there have been no previous escalated actions for the part number and adverse event reported.A factor that could contribute to the reported event include an adverse skin reaction to the dressings components/materials, such as the adhesive.It can also be the result of backflow and leakage that could create high humidity in the periwound area.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PICO 7 SINGLE DRESSING 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24455356
Report Number8043484-2026-00010
Device Sequence Number15780438
Product Code OMP
UDI-Device Identifier05000223492373
UDI-Public5000223492373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66022012
Device Lot Number2188844
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART#: 402300; PART#: 420400
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown